Modeling overdispersion with the Normalized Tempered Stable distribution

Kolossiatis, Michalis and Griffin, Jim E. and Steel, Mark F.J. (2011) Modeling overdispersion with the Normalized Tempered Stable distribution. Computational Statistics and Data Analysis, 55 (7). pp. 2288-2301. ISSN 0167-9473 . (The full text of this publication is not available from this repository)

The full text of this publication is not available from this repository. (Contact us about this Publication)
Official URL
http://dx.doi.org/10.1016/j.csda.2011.01.016

Abstract

A multivariate distribution which generalizes the Dirichlet distribution is introduced and its use for modeling overdispersion in count data is discussed. The distribution is constructed by normalizing a vector of independent tempered stable random variables. General formulae for all moments and cross-moments of the distribution are derived and they are found to have similar forms to those for the Dirichlet distribution. The univariate version of the distribution can be used as a mixing distribution for the success probability of a binomial distribution to define an alternative to the well-studied beta-binomial distribution. Examples of fitting this model to simulated and real data are presented.

Item Type: Article
Uncontrolled keywords: Distribution on the unit simplex; Mouse fetal mortality; Mixed binomial; Normalized random measure; Overdispersion
Subjects: Q Science > QA Mathematics (inc Computing science) > QA276 Mathematical statistics
Divisions: Faculties > Science Technology and Medical Studies > School of Mathematics Statistics and Actuarial Science > Statistics
Depositing User: Jim Griffin
Date Deposited: 30 May 2012 09:55
Last Modified: 21 May 2014 11:25
Resource URI: http://kar.kent.ac.uk/id/eprint/29590 (The current URI for this page, for reference purposes)
  • Depositors only (login required):